Alert archive / Florida / Red Flag Warnings in 2012

Red Flag Warning 16, NWS Jacksonville, FL

April 23, 20127 counties in Florida

NWS Jacksonville, FL issued this red flag warning at Apr 23, 2012, 3:51 AM EDT for 7 counties in Florida. It took effect at Apr 23, 2012, 11:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 23, 2012, 3:51 AM EDT (07:51 UTC)
In effect from
Apr 23, 2012, 11:00 AM EDT
Expired
Apr 23, 2012, 8:00 PM EDT
In force
9 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 71 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 7.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2012-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2012-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

697 
WWUS82 KJAX 230751
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
351 AM EDT MON APR 23 2012

FLZ020>025-030>033-035>038-040-232000-
/O.UPG.KJAX.FW.A.0015.120423T1600Z-120424T0000Z/
/O.NEW.KJAX.FW.W.0016.120423T1500Z-120424T0000Z/
/O.NEW.KJAX.FW.A.0016.120424T1500Z-120425T0000Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
351 AM EDT MON APR 23 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING FOR GUSTY WINDS...HIGH DISPERSION VALUES AND LOW
HUMIDITY FOR ALL OF NORTHEAST FLORIDA... 

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING FOR BREEZY WINDS...HIGH DISPERSION VALUES AND
LONG DURATIONS OF LOW HUMIDITY FOR ALL OF NORTHEAST FLORIDA...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
EDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING. THE FIRE WEATHER WATCH FOR TODAY IS NO LONGER IN
EFFECT.


* AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 020...021...
  022...023...024...025...030...031...032...033...035...036...
  037...038 AND 040.

* WIND...WEST TO NORTHWEST WINDS AROUND 20 MPH ARE EXPECTED BY
  LATE MORNING WITH GUSTS TO 30 MPH. NORTHWEST WINDS WILL BE 10 TO
  15 MPH ON TUESDAY.

* DISPERSION...MAXIMUM VALUES WILL BE ABOVE 75 BOTH DAYS.

* HUMIDITY...RELATIVE HUMIDITIES WILL FALL INTO THE 25 TO 30
  PERCENT RANGE TODAY AND ON TUESDAY AFTERNOON...AND RELATIVE
  HUMIDITIES ARE EXPECTED TO BE BELOW 35 PERCENT FOR 6 TO 8 HOURS
  BOTH DAYS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


HTTP://WEATHER.GOV/JAX
2 follow-up statements
761 
WWUS82 KJAX 231404
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1004 AM EDT MON APR 23 2012

FLZ020>025-030>033-035>038-040-240000-
/O.CON.KJAX.FW.W.0016.120423T1500Z-120424T0000Z/
/O.CON.KJAX.FW.A.0016.120424T1500Z-120425T0000Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
1004 AM EDT MON APR 23 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR GUSTY WINDS...HIGH DISPERSION VALUES AND LOW HUMIDITY FOR ALL
OF NORTHEAST FLORIDA...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR BREEZY WINDS...HIGH DISPERSION VALUES
AND LOW HUMIDITY FOR ALL OF NORTHEAST FLORIDA...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
EDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING. THE FIRE WEATHER WATCH FOR TODAY IS NO LONGER IN
EFFECT.

* AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 020...021... 
  022...023...024...025...030...031...032...033...035...036... 
  037...038 AND 040. 

* WIND...WEST TO NORTHWEST AROUND 20 MPH WITH GUSTS TO 30 MPH
  TODAY. NORTHWEST WINDS AROUND 15 MPH ON TUESDAY.

* DISPERSION...MAXIMUM VALUES WILL BE ABOVE 75 BOTH DAYS.

* HUMIDITY...MINIMUM VALUES OF 25 TO 30 PERCENT...WITH RELATIVE
  HUMIDITIES EXPECTED TO BE BELOW 35 PERCENT FOR 6 TO 8 HOURS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


HTTP://WEATHER.GOV/JAX
855 
WWUS82 KJAX 240001
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
801 PM EDT MON APR 23 2012

FLZ020>025-030>033-035>038-040-241015-
/O.EXP.KJAX.FW.W.0016.000000T0000Z-120424T0000Z/
/O.CON.KJAX.FW.A.0016.120424T1500Z-120425T0000Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
801 PM EDT MON APR 23 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR GUSTY WINDS...HIGH DISPERSION VALUES
AND LOW HUMIDITY FOR ALL OF NORTHEAST FLORIDA...

...RED FLAG WARNING EXPIRES AT 8 PM EDT THIS EVENING FOR GUSTY
WINDS...HIGH DISPERSION VALUES AND LOW HUMIDITY FOR ALL OF
NORTHEAST FLORIDA...

A FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING. THE RED FLAG WARNING FOR NORTHEAST FLORIDA TODAY
EXPIRES AT 8 PM.

* AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 020...021... 
  022...023...024...025...030...031...032...033...035...036... 
  037...038 AND 040. 

* WIND...NORTHWEST WINDS AROUND 15 MPH ON TUESDAY.

* DISPERSION...MAXIMUM VALUES WILL BE ABOVE 75.

* HUMIDITY...MINIMUM VALUES OF 25 TO 30 PERCENT...WITH RELATIVE 
  HUMIDITIES EXPECTED TO BE BELOW 35 PERCENT FOR 6 TO 8 HOURS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


HTTP://WEATHER.GOV/JAX

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Apr 23, 3:40 AM EDT, 11 minutes earlier.

Area forecast discussion, Apr 23, 3:40 AM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
340 AM EDT MON APR 23 2012

...WINDY AND MUCH COOLER NEXT COUPLE OF DAYS...

.SHORT TERM (MONDAY THROUGH WEDNESDAY)...

MON/TUE...TIGHT PRESSURE GRADIENT FROM THE STORM SYSTEM ACROSS THE
NE U.S. WILL RESULT IN WINDY CONDITIONS THE NEXT COUPLE OF DAYS.
WILL ISSUE ANOTHER LAKE WIND ADVISORY FROM THIS MORNING INTO THE
EARLY EVE. A LAKE WIND ADVISORY WILL LIKELY BE ISSUED AGAIN FOR
TUESDAY. LONG WAVE TROUGH AMPLIFIES ACROSS THE ENTIRE EASTERN U.S.
...AS LOW CLOSES OFF ACROSS THE EASTERN GREAT LAKES...RESULTING IN
STRONG COLD AIR ADVECTION AS A CANADIAN AIR MASS MOVES INTO THE
AREA. TEMPS RUNNING 10 TO 15 DEGREES BELOW NORMAL. COOLEST READINGS
EXPECTED TONIGHT WHERE TEMPS WILL DIP INTO THE UPPER 30S ACROSS THE
INLAND AREAS. CLEAR SKIES AT NIGHT AND IN THE MORNING GIVING WAY TO
PARTLY CLOUDY SKIES IN THE AFTERNOON DUE TO THE COMBINATION OF SOME
WRAP AROUND MOISTURE FROM THE TROUGH AND STEEP LOW LEVEL LAPSE RATES
FROM DAYTIME HEATING.

WED...SURFACE HIGH PRESSURE WILL CONTINUE INTO MIDWEEK PROVIDING FOR
MAINLY CLEAR SKIES. BY WEDNESDAY THE UPPER TROUGH WILL MOVE EAST AND
THE SURFACE HIGH WILL BE ALMOST OVERHEAD. THIS WILL ALLOW FOR MAINLY
SUNNY SKIES TO CONTINUE...BUT THE TEMPERATURES WILL RETURN TO NEAR
NORMAL READINGS.

.LONG TERM (WEDNESDAY NIGHT THROUGH SUNDAY)...
SURFACE HIGH PRESSURE WILL MOVE OVER THE WESTERN ATLANTIC...AND
INFLUENCE THE WEATHER PATTERN THROUGH THE WEEKEND. THIS WILL
PROVIDE FOR MODERATING TEMPERATURES THIS PERIOD WITH READINGS NEAR
TO ABOVE NORMAL. A WEAK TROUGH WILL SLIDE INTO THE SOUTHEASTERN US
LATER IN THE WEEKEND...WHICH COULD PROVIDE FOR A FEW SHOWERS OR
STORMS.

&&

.AVIATION...
VFR CONDITIONS PREVAIL THROUGH TUESDAY. WNW WINDS WILL GUST TO
NEAR 30 KT BY LATE THIS MORNING AND CONTINUE UNTIL INTO THE
EVENING HOURS. NO FOG EXPECTED TONIGHT AS WINDS WILL CONTINUE
5-10 KT.

&&

.MARINE...
SCA CONDITIONS WILL CONTINUE WITH STRONG PRESSURE GRADIENT BTWN
DEPARTING LOW AND HIGH BUILDING OVER THE WRN GULF OF MEXICO. BUOY
41012 CURRENTLY REPORTS WINDS NW 20-25 KT AND PEAK GUST TO 33 KT.
CONDITIONS IMPROVE LATE TUESDAY...BUT WILL STILL NEED SCEC
OCCASIONALLY FOR REMAINDER OF WEEK AS THE RIDGE BUILDS SOUTH OF
THE AREA.

RIP CURRENTS: LOW RISK EXPECTED THROUGH TUESDAY AS OFFSHORE FLOW
CONTINUES.

&&

.FIRE WEATHER...
RED FLAG CONDITIONS ARE EXPECTED TODAY AND POSSIBLY AGAIN TUESDAY.
HAVE ISSUED A WARNING FOR TODAY AND A FIRE WEATHER WATCH FOR
TUESDAY. RH VALUES WILL PLUMMET TO 25 PERCENT OR LESS TODAY AND
TOMORROW. WITH STRONG GUSTY WINDS AND HIGH DISPERSION INDICES...
FIRE WEATHER CONDS WILL BE A HUGE CONCERN. ALTHO WINDS WILL
DECREASE TUESDAY...BREEZY CONDS AND CONTINUED HIGH DISPERSIONS
HAVE PROMPTED A WATCH.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  68  38  72  48 /   0   0   0   0
SSI  68  46  70  54 /   0   0   0   0
JAX  69  41  72  48 /   0   0   0   0
SGJ  70  48  69  53 /   0   0   0   0
GNV  71  38  72  46 /   0   0   0   0
OCF  73  42  73  47 /   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM EDT THIS
     EVENING FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-
     FLAGLER-GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-
     SUWANNEE-UNION.

     FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
     FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-
     GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-
     UNION.

     RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM EDT THIS
     EVENING FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-
     FLAGLER-GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-
     SUWANNEE-UNION.

GA...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM EDT THIS
     EVENING FOR APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-
     COASTAL CAMDEN-COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-
     INLAND GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.

AM...SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR ALTAMAHA SOUND
     GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY FOR WINDS UNTIL 6 PM EDT THIS EVENING FOR
     ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
     FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
     TO FLAGLER BEACH FL OUT 20 NM.

&&

PETERSON/TRABERT
Hazardous weather outlook, Apr 22, 8:03 PM EDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
803 PM EDT SUN APR 22 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-GAZ132>136-
149>154-162>166-231000-
ALACHUA-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 20 NM-APPLING-
ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CAMDEN (COASTAL)-
CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA-DUVAL-ECHOLS-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT TO 20 NM-FLAGLER-GILCHRIST-
GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-
PIERCE-PUTNAM-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL OUT TO 20 NM-ST JOHNS-SUWANNEE-
UNION-WARE-WAYNE-
803 PM EDT SUN APR 22 2012

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA...AND THE
ADJACENT COASTAL WATERS

...WINDY EARLY IN THE WEEK...

...FIRE WEATHER WATCH FOR NORTHEAST FLORIDA MONDAY...

.DAY ONE...TONIGHT...

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS...
WHERE WEST TO NORTHWEST WINDS 20 TO 30 KNOTS AND ELEVATED SEAS ARE
EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

FOR MONDAY AND TUESDAY...WINDY CONDITIONS ARE EXPECTED ACROSS THE
AREA WITH NORTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH. IN
ADDITION...THE WINDY CONDITIONS ALONG WITH LOW RELATIVE HUMIDITIES
WILL RESULT IN A HIGH FIRE DANGER. A FIRE WEATHER WATCH HAS BEEN
ISSUED FOR NORTHEAST FLORIDA FOR MONDAY.

SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE FOR THE COASTAL
WATERS THROUGH AT LEAST MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 2:57 AM EDTLake Wind AdvisoryJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more17 hr
Apr 23, 3:51 AM EDTFire Weather WatchJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more24 hr

Nearby

Red Flag Warnings in Florida, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.